Alert archive / Arizona / Wind Advisories in 2018

Wind Advisory 8, NWS Flagstaff, AZ

February 26, 2018Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 26, 2018, 2:25 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 27, 2018, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2018, 2:25 PM MST (21:25 UTC)
In effect from
Feb 27, 2018, 11:00 AM MST
Expired
Feb 27, 2018, 5:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2018-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2018-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2825 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WWUS75 KFGZ 262125
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
225 PM MST Mon Feb 26 2018

AZZ012>016-270530-
/O.NEW.KFGZ.WI.Y.0008.180227T1800Z-180228T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, and Forest Lakes
225 PM MST Mon Feb 26 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 11 AM to 5 PM MST Tuesday. 

* TIMING...Late Tuesday morning until late afternoon. 

* WINDS...Southwest winds 20 to 30 mph with gusts 45 to 55 MPH.
  
* IMPACTS...Winds this strong will make driving difficult. Even 
  more so with high profile vehicles. Consider securing loose 
  belongings on your property. Blowing and drifting dust or snow 
  could also reduce the visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
3 follow-up statements
213 
WWUS75 KFGZ 270602
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1102 PM MST Mon Feb 26 2018

AZZ012>016-272200-
/O.CON.KFGZ.WI.Y.0008.180227T1800Z-180228T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, and Forest Lakes
1102 PM MST Mon Feb 26 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
TUESDAY...

* TIMING...Late Tuesday morning until late afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 MPH.

* IMPACTS...Winds this strong will make driving difficult. Even 
  more so with high profile vehicles. Consider securing loose 
  belongings on your property. Blowing and drifting dust or snow 
  could also reduce the visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
531 
WWUS75 KFGZ 271756
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1056 AM MST Tue Feb 27 2018

AZZ012>016-280000-
/O.CON.KFGZ.WI.Y.0008.180227T1800Z-180228T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, and Forest Lakes
1056 AM MST Tue Feb 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...until late afternoon.

* WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 MPH.

* IMPACTS...Winds this strong will make driving difficult. Even 
  more so with high profile vehicles. Consider securing loose 
  belongings on your property. Blowing and drifting dust or snow 
  could also reduce the visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
715 
WWUS75 KFGZ 280001
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
501 PM MST Tue Feb 27 2018


AZZ012>016-280115-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-180228T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, and Forest Lakes
501 PM MST Tue Feb 27 2018

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

The wind advisory will be allowed to expire tonight. Occasional
gusts will continue through the evening hours as the front moves
across the area. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 26, 9:38 AM MST, 4 hours 47 minutes earlier.

Area forecast discussion, Feb 26, 9:38 AM MST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
938 AM MST Mon Feb 26 2018

.SYNOPSIS...A low pressure system approaching from the northwest
will bring increasing southwest winds to the area today. Stronger
winds are expected Tuesday with increasing chances for rain and
snow Tuesday afternoon through Wednesday. Dry weather returns to
all of northern Arizona on Thursday.

&&

.UPDATE...The KFGZ 00Z sounding was 2.5C at 700mb and 5C at 12Z
this morning as much warmer air moved over the area (was -13C at
12Z yesterday morning). The winds on the sounding above the
surface this morning have also shown a dramatic shift (from
northwest to southwest) and increased in speeds. This wind will
mix to the surface late this morning and afternoon for several
hours of breezy to windy conditions. Current forecast is in good
shape.

&&

.PREV DISCUSSION /436 AM MST/...For today, dry weather along with
near to below normal temperatures are forecast across northern
Arizona. Southwest winds will be on the increase as surface
pressure gradients tighten in response to a low moving southward
along the West Coast. The breeziest conditions are forecast to
occur along and north of the eastern Mogollon Rim and White
Mountains where gusts are expected into the 30 to 40 mph range.
Overnight, winds are unlikely to go calm keeping low temperatures
several degrees warmer than the last several nights. Narrow bands
of gusty downslope winds are likely northwest of the Mogollon Rim
and mountains of far northeast Arizona.

By Tuesday morning, the low center is forecast to be near Santa
Barbara before tracking eastward throughout the day. By the late
afternoon, rain and snow showers will increase across Yavapai and
Coconino Counties. In addition, strong southwesterly winds will
develop along and north of the Mogollon Rim where gusts above 40
mph are possible.

The low continues to track eastward across central and southern
Arizona Wednesday night causing shower activity to migrate into
Gila, Navajo and Apache Counties. The greatest amounts of rain
and snow will occur along and south of the Mogollon Rim, with
lighter amounts northward. The heaviest precipitation is forecast
to push into New Mexico by late Wednesday morning, with showers
continuing under the mid-level cold pool through around midday or
so.

Along and south of the Mogollon Rim, the forecast calls for a
trace to 2 inches from 4500 to 6000 feet. 2 to 6 inches is
forecast above 6000 feet, with locally higher amounts over the
highest mountain peaks. Lighter amounts are expected north of the
Mogollon Rim. Please see weather.gov/flagstaff for your location
specific forecast.

LONG TERM...Wednesday night through Sunday...Dry weather for all
through Friday morning with west southwest flow aloft. For Friday
and Saturday, another trough to stall over the PAC NW bringing
increasing SW flow here. Kept the slight chance of showers going
for the Kaibab Plateau, confidence is low that this even needed.
Otherwise expect periodic mid level cloud cover and breezy
afternoon winds. Max temps on a slow warming trend through Sunday.

&&

.AVIATION...For the 18Z package, VFR conditions for the next 24
hours. SFC winds SW 15-20kt, gusts to 30kt along and north of the
Mogollon Rim. Winds will diminish for most areas after 02z but
remain gusty on the north slopes of terrain features. High clouds
begin to increase west of KFLG after 12z Tue. Aviation discussion
not updated for TAF amendments.

&&

.FIRE WEATHER... Southwest flow will increase Monday ahead of an
approaching low pressure system. By Tuesday morning, this system
will begin to bring rain and mountain snow showers from west to east
across the area through Wednesday midday.

Wednesday through Friday...Clearing conditions to move in from west
to east behind this system on Wednesday. Dry weather with breezy
afternoon winds south to southwest returns starting Thursday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MAS/RR
AVIATION...TPS
FIRE WEATHER...TM

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.